MICHAEL A. FRAIS, M.D.; ELLEN D. BURGESS, M.D.; L. BRENT MITCHELL, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We report a case of piroxicam-induced acute renal failure and hyperkalemia. Although these complications have accompanied the use of other nonsteroidal antiinflammatory agents (1-4), they have not to our knowledge been reported with piroxicam.
An 82-year-old white woman had a long history of hypertension, cerebrovascular disease, stable angina pectoris, and rheumatoid arthritis. She was taking prednisone, folic acid, timolol, triamterene-hydrochlorothiazide, and digoxin, and developed bilateral lumbar pain. The patient was treated with oral cotrimoxazole and piroxicam. Six days later, effort-induced dyspnea and frequent presyncopal episodes necessitated hospital admission.
The patient's heart rate ranged from 20 to 80/min,
FRAIS MA, BURGESS ED, MITCHELL LB. Piroxicam-Induced Renal Failure and Hyperkalemia. Ann Intern Med. 1983;99:129–130. doi: https://doi.org/10.7326/0003-4819-99-1-129_2
Download citation file:
Published: Ann Intern Med. 1983;99(1):129-130.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use